Anyone out here using Copaxone? And if so for how long. I think I am going to try it, and was interested in some first hand information. shots, side effects, if you think it is working, etc. Any information would be greatly appreciated.
I just started taking Copaxone, last Friday. The injection site reactions are the biggest side effects with Copaxone. I've had no other side effects other than a little bit of anxiety after a shot was given and a feeling of something being different--which has gone away.
The injection site reactions looked pretty impressionable, at first. The first five days they were about the size of a baseball of red area with about a half-dollar sized fluid-filled middle area. This started to go away when I started injected manually, controlling the amount of medicine that went in.
The medicine does hurt after about 20 seconds for about 10 minutes. I understand that this does get better, however. It also is much better in my stomach and back of my hips (rear end).
So far, I think I've made the right choice with Copaxone because of its tolerability. I hope that my future MRIs show that it was a good choice.
I have just recently started on copaxone. (appx. 2 weeks)
I use the auto injector with it. Its very easy to use. The first
6 days worked out great,
On the 7th day i did start to get the site injection side effects.
swelling with the lump. the visiting nurse is comming back
tomorrow night to check my injection sites and to be sure I am
doing this right.
As I am pretty thin, she told me to use the 4
setting on the injector. (she thinks the 5 and 6 ) setting is going
to deep. other than that, I have been fine with it. and not willing
to give up the ease of use, due to site injection swelling. Im sure
this will improve with time.
I have had no other side effects at all. I am so glad to hear your
going to start the DMD med.
I get site reactions, usually just stinging and some aching for a while. Occasionally I'll get a welt, but it's always on the thigh area. My legs are kind of muscular, so maybe that's why. In any case I prefer Copaxone to getting the flu every week, which some do. Not everyone, of course. Injections aren't fun but they sure beat the alternative.
I started Copaxone the 3rd week in January. I had alot of injection site reactions at first, but they are slowly diminishing. I occasionally get some burning after injection, but it only last a few seconds, instead of several minutes.
The only place where I seem to get little welts, is my thighs. That may be a direct result of all those years I took Avonex, which can only be injected into the thigh muscle. At least with Copaxone, it's just under the skin. No long needles.
And NO side effects like I had with the Interferons. No flu like side effects, no pre-medicating, etc. I believe that Copaxone is something I can stick with. Will it totally stop MS in it's tracks, NO. But I feel that by taking an active role in doing everything I can to fight this disease, I have to take what is available to hopefully reduce brain atrophy and further severe attacks.
You inject in a way that the end of the needle goes in between the muscle an the space under the skin. It is easier to do this where there more fat. Doing my arms or legs are really tough without it hurting. But, if the skin is folded some it eaiser to find a place between the skin and muscle.
You avoid the muscle, number one because the needle is very small and pinching up as much fat as you can as you inject. Some people of course have very little fat, but most people have at least an inch of skin somewhere, where they can pinch up to prevent getting into any muscle. Like the arms. Go for the back "mud flap" as I call mine, which is the back part or side where I have extra skin.
Michael probably has alot more muscle, as men often do, than women. He's right about folding up the skin, to make sure you only go into skin. The home health nurse with Shared Solutions can guide you on all the tricks.
I have yet to hit a muscle, cause after the over 100 pound weight loss, my muscles are pretty buried from all the extra skin left over from the huge weight loss. So my body is a needle playground...LOL One word of advice...ROTATION. Never inject in the same area within 7 days of that last injection there. ROTATION is the key...
yea I would have her teach me that but the reason I
use the auto inject, is because I often have tremors in hands,
and muscle spasms. not all the time but often enough that
I do not have good fine cordination. And would not be able to inject.
I also would have a terrible time trying to get the backs of my
hips, do to loss of motion with the lower back surgery, I can
barley turn enough to use the auto injector.
Unfortunley I have no one here right now to do them for me.
So keep your fingers crossed for me that the nurse can help
me resolve this issue. I'll keep ya's posted on it.
I have been on Copaxone for approx 5 + years. I recently had to go off for 3 months due to surgery and platelet count.......I really noticed a difference being off the meds. When I went back on Copaxone I really noticed a big difference. I orginally started with Rebif but I have depression and it worsened with the first dose of Rebif.
I just inject manually and have no problems except for itchy sometimes. If you have any questions feel free to email me at ***@****.
Email addresses do not show up on the Forum. They are starred out automatically by MedHelp's system. It is done to actually PROTECT you from possible unwanted emails or giving some quirkie person, personal information about you. So please take no offense.
Do you know how to use MedHelp's "Private Messaging?" If you don't know how, just go to the top of your page and click "My MedHelp." You can private message anyone you want from there.
Glad you are doing well on Copaxone again. I didn't know that it could affect your platelet count. Or was it affected by something else? Curious to know since I started Copaxone a couple of months ago.
Thank you, I will certianly keep the Mirapex in mind,
Im so new to MS Im still learning, about all the symptoms
and what other meds are used for them, thank you for that
tid bit. Maybe i can ask my doc about it.
I just found out about the provigil from other members here
and my doc perscribed it for me for the horrible fatigue.
I will be starting that in a few days. Sure hope it helps.
Gollie Oh and the Copaxone Nurse is comming back today
to check on my injection sites. I will put in an update on this thread, so all can view
Keep me informed on your reaction to the provigil. My doc presribed amantadine. I thought it might work from what others have said. But, it does. I was leary of provigil, seemed like it might be more than my mabolism would care for.
Hey there. I started Copaxone about 3 months ago. I think it is going ok other then a weight gain of 5 lbs in the 3 months I have been on it. I guess that is common in about 7% of the folks on it. The Copaxone people are real nice and available with any problems and questions. I was just diagnosed in December and am battling fatigue. No big flare ups so far. Hang in there.
Just wanted to update everybody on the copaxone auto injector
and the injection site problems that I have had the past
I had posted on some problems with the injection sites,
and had also noticed that the syringe needle did not seem
to be centered in my auto injector. and led me to believe
the the needle was going in slanted. I told this to the
copaxone nursed over the phone and they sent my visiting
nurse here tonight.
Well guess what, first off I have to use a level 4 setting for all
sites, she says Im too skinny lol.
Second and more importantly, I was right, the auto injector
is defective. the nurse brought hers and we tryed syringes
in both hers and mine and she couldnt believe what she was
seeing. the needle in mine would not center but it did in hers.
she said no wonder you have brusies and lumps. The needle
is supposed to go straight in and straight out.
but when mine would go into the skin (being the the needle
was not center in the injector) it would go into the skin and
bend abit. I think they thought I was nuts, till the nurse
saw it for herself. She said, I cant believe you notice that.
thank goodness you did.
she called my other nurse at the copaxone Co, and they are
sending a new one rush mail. they took the manufacture #
from the one I have now and are going to trace it back to the
stock somehow to check the rest of the batch that was made
with that one.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.